Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this frost advisory at Oct 10, 2017, 1:24 PM CDT for 7 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Oct 11, 2017, 12:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2017, 1:24 PM CDT (18:24 UTC)
- In effect from
- Oct 11, 2017, 12:00 AM CDT
- Expired
- Oct 11, 2017, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Cass County, NE, Douglas County, NE, Johnson County, NE, Otoe County, NE, Pawnee County, NE, Sarpy County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 34 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792 WWUS73 KOAX 101824 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 124 PM CDT Tue Oct 10 2017 ...Freeze and Frost conditions expected overnight into Wednesday morning... NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-089- 111100- /O.NEW.KOAX.FZ.W.0004.171011T0500Z-171011T1500Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster- Saline-Jefferson-Gage- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 124 PM CDT Tue Oct 10 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY... The National Weather Service in Omaha/Valley has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM CDT Wednesday. * TEMPERATURE...Lows in the upper 20s to around 30 are likely for a few hours late tonight into early Wednesday morning. * IMPACTS...Prolonged sub-freezing temperatures will kill any unprotected outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ IAZ043-055-NEZ045-052-053-067-068-090-092-111100- /O.NEW.KOAX.FR.Y.0002.171011T0500Z-171011T1500Z/ Monona-Harrison-Washington-Douglas-Sarpy-Cass-Otoe-Johnson-Pawnee- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Pawnee City, and Table Rock 124 PM CDT Tue Oct 10 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY... The National Weather Service in Omaha/Valley has issued a Frost Advisory, which is in effect from midnight tonight to 10 AM CDT Wednesday. * TEMPERATURE...Lows in the lower to mid 30s are likely for a few hours late tonight into early Wednesday morning. * IMPACTS...Any unprotected outdoor plants will be potentially damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
941 WWUS73 KOAX 110225 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 925 PM CDT Tue Oct 10 2017 ...Freeze and Frost conditions expected overnight into Wednesday morning... NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-089- 111030- /O.CON.KOAX.FZ.W.0004.171011T0500Z-171011T1500Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster- Saline-Jefferson-Gage- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 925 PM CDT Tue Oct 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * TEMPERATURE...Lows in the upper 20s to near 30 are likely for a few hours late tonight into early Wednesday morning. * IMPACTS...Prolonged sub-freezing temperatures will kill any unprotected outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ IAZ043-055-NEZ045-052-053-067-068-090-092-111030- /O.CON.KOAX.FR.Y.0002.171011T0500Z-171011T1500Z/ Monona-Harrison-Washington-Douglas-Sarpy-Cass-Otoe-Johnson-Pawnee- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Pawnee City, and Table Rock 925 PM CDT Tue Oct 10 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * TEMPERATURE...Lows in the lower to mid 30s are likely for a few hours late tonight into early Wednesday morning. * IMPACTS...Any unprotected outdoor plants will be potentially damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
263 WWUS73 KOAX 110833 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 333 AM CDT Wed Oct 11 2017 NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-089- 111500- /O.CON.KOAX.FZ.W.0004.000000T0000Z-171011T1500Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster- Saline-Jefferson-Gage- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 333 AM CDT Wed Oct 11 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...Lows temperatures this morning are expected to bottom out in the upper 20s to around 30. * IMPACTS...Prolonged sub-freezing temperatures will kill any unprotected outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ IAZ043-055-NEZ045-052-053-067-068-090-092-111500- /O.CON.KOAX.FR.Y.0002.000000T0000Z-171011T1500Z/ Monona-Harrison-Washington-Douglas-Sarpy-Cass-Otoe-Johnson-Pawnee- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Pawnee City, and Table Rock 333 AM CDT Wed Oct 11 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...Lows temperatures this morning are expected to bottom out in the lower to mid 30s. * IMPACTS...Any unprotected outdoor plants will be potentially damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
465 WWUS73 KOAX 111459 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 959 AM CDT Wed Oct 11 2017 NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-089- 111600- /O.EXP.KOAX.FZ.W.0004.000000T0000Z-171011T1500Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Butler-Saunders-Seward-Lancaster- Saline-Jefferson-Gage- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, Schuyler, Fremont, David City, Wahoo, Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, Fairbury, and Beatrice 959 AM CDT Wed Oct 11 2017 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT... Temperatures have risen to above freezing, so the Freeze Warning will be allowed to expire. $$ IAZ043-055-NEZ045-052-053-067-068-090-092-111600- /O.EXP.KOAX.FR.Y.0002.000000T0000Z-171011T1500Z/ Monona-Harrison-Washington-Douglas-Sarpy-Cass-Otoe-Johnson-Pawnee- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Blair, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh, Sterling, Pawnee City, and Table Rock 959 AM CDT Wed Oct 11 2017 ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT... Temperatures have risen into the 40s, so the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:28 PM CDT, 56 minutes earlier.
Area forecast discussion, Oct 10, 12:28 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1228 PM CDT Tue Oct 10 2017 .SHORT TERM...(Today through Thursday) Issued at 322 AM CDT Tue Oct 10 2017 Water vapor imagery this morning was showing an upper low centered over the central High Plains preparing to push into WRN KS. At the surface, large area of high pressure was pretty much in control over most of the central CONUS. Also, a cold front extended from ERN IA to ERN OK with cold air advection spilling into the central Plains. Issue for today is when pcpn will end. Regional 88D was showing a narrow band of post-frontal pcpn over NRN IA extending WWD then curling into ERN NE. This in part to moderate 305k upglide/DPVA. The RAP13 continues to prog the main upper circulation crossing thru KS today with best dynamic forcing/moisture shifting into IA. As of now, RAP13/HRRR both indicate pcpn activity should be clear of the CWA sometime late this afternoon with cloud cover gradually decreasing from west to east. GFSLAMP meteograms were suggesting near steady temps in the mid 40s thru this afternoon mainly over southeast NE and the IA CWA. However, with clearing skies out west, GFSLAMP guidance indicates low 50s will be possible over the NRN CWA. Otherwise, southerly flow/increasing thicknesses building into the central Plains will resulting in warming trend with highs on Wednesday topping out around 60, then the upper 60s/low 70s on Thursday. .LONG TERM...(Thursday night through Monday) Issued at 322 AM CDT Tue Oct 10 2017 Precip chances Friday thru Sunday night are revolving around a meandering surface boundary shifting across the CWA. Both GFS/ECM somewhat agree showing a cold front pushing south before stalling, then lifting north as a warm front. The boundary then eventually reverses course and heads south again as a cold front Sunday night. Given this, have low confidence with respect to Max/Min temps next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1227 PM CDT Tue Oct 10 2017 Deformation-band-related light precipitation is expected to gradually diminish this afternoon as the associated mid-level trough translates through the lower-MO Valley. Surface high pressure will build into the area tonight with gusty north winds diminishing. Clouds should generally decrease, except along and east of the MO River where VFR ceiling could persist. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Mead
Hazardous weather outlook, Oct 10, 3:39 AM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 339 AM CDT Tue Oct 10 2017 NEZ012-017-018-030>032-042-043-050-065-078-088-102245- Cedar-Pierce-Wayne-Boone-Madison-Stanton-Platte-Colfax-Butler- Seward-Saline-Jefferson- 339 AM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Minor flooding will continue along the North Fork of the Elkhorn River in Pierce county. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost is possible Wednesday morning as cold high pressure settles over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. NEZ011-016-102245- Knox-Antelope- 339 AM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...Today and Tonight AA freeze warning remains in effect for Knox and Antelope counties until 8 AM this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost is possible Wednesday morning, as cold high pressure settles over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-044-045-051>053- 066>068-089>093-102245- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Cuming-Burt-Dodge-Washington-Saunders-Douglas-Sarpy- Lancaster-Cass-Otoe-Gage-Johnson-Nemaha-Pawnee-Richardson- 339 AM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Flooding will continue on the Missouri River from around Brownville downstream past Rulo. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread Hazardous Weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:24 PM CDT | Freeze Warning | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 15 more | 21 hr |
Nearby
Frost Advisories in Nebraska, 2017Frost Advisories in Iowa, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.